Potassium-titanyl-phosphate laser vaporisation of the prostate: A case series of an unusual complication
Malde S, Rajagopalan A, Koslowski M, Simoes A, Choi W, Shrotri N. J Endourol. 2011 Dec 28. [Epub ahead of print]

Source

Kent and Canterbury Hospital, Urology, Ethelbert Road, Canterbury, United Kingdom, CT1 3NG; sachmalde@aol.com.

Abstract

Despite its increasing use in the treatment of symptomatic benign prostatic hyperplasia, the long-term complications following potassium-titanyl-phosphate photoselective vaporisation of the prostate are poorly reported. We describe a rare long-term complication of this technology- calculi formation in the prostatic urethra. All patients presented with visible haematuria and variable lower urinary tract symptoms up to five years following the original surgery. In all cases, the calculi were successfully removed endoscopically. Possible causes for this unusual complication are discussed and the importance of warning patients about this potential long-term complication are highlighted.